Schizophrenia.com

Could Abilify be making me angry or irritable?

I have tried to read the product information on the web but I get confused. I’m not normally an angry or irritable person at all but since starting abilify I have found I have been getting cross with people. I keep it in my heaad and I haven’t snapped at anyone. I saw my body project out onto a man on the levator and shake him it was violent. I’m not violent.

It could be, maybe try another AP?

1 Like

I would say so. When they put me on Latuda it seemed like I was angry all the time, and I switched back to Geodon. With the benefit of hindsight, I realize the anger could have been due to withdrawal from Geodon and Seroquel. That’s okay. I like those two drugs. If it ain’t broke, don’t fix it.

1 Like

Abilify can be a very stimulting drug for many people.

When I was on it for years, I was on edge all of the time - the Akathisia and anxiety it gave me was pure torture.

Talk it over with your pdoc if you continue to be irritable or angry - there are less stimulating APs out there.

3 Likes

My last pdoc wanted to put me on Abilify and I refused after reading the reviews. So many people reported that it made them very restless and agitated, in many cases even aggressive. Screw that. I told her I’d be willing to try Zyprexa. People only complained about the weight gain in the reviews. I’m okay with being fat, but not being pissed off all the time.

2 Likes

thank you everyone. my psychiatrist is away and I don’t see him until 18 March so I will just write it down. The Aiblify has made me feel kind of wired and awake but I think that is settling down a bit now. I am also on 12mg of Invega. Maybe the mix is taking time to settle in.

I’m also on Invega and Abilify, and the 2 together have caused me anxiety.

1 Like

it’s possible, my brother was on abilify for a few months before he quit meds all together. He was extremely angry all the time, but at the same time he said he felt the pills dumbed him down. My brother doesn’t have sz or sza but he does have bipolar disorder with psychotic features.

1 Like

Hi there,
I am on abilify at the moment for almost 2yrs ,i am happy on it , apart from some negative symptoms and mild depression in the morning,i am not going to stop it because i had suffered alot until i have reached to ABILIFY ,it is the magic medication for me. I have tried stelazine ,seroquel,invega,risperidone but there was alot of side effects.

I actually got an increase in physical strength when I took Abilify, which is weird, for an ap. It wasn’t terrible, but it did make me a little too agitated.

My son did terribly on Abilify. Broke a lot of stuff and scared the crap out of me.

Abilify made me agitated and restless as well.